Alert archive / Pennsylvania / High Wind Warnings in 2022
High Wind Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Mar 7, 2022, 4:21 PM EST for Fayette County, Westmoreland County, Pennsylvania; Preston County, Tucker County, West Virginia. It was in force for 3 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2022, 4:21 PM EST (21:21 UTC)
- Expired
- Mar 7, 2022, 7:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 4:26 PM EST | NON-TSTM WND DMG | Monessen, PA | TREE DOWN ON CREST AVENUE |
| Mar 7, 4:35 PM EST | TSTM WND DMG | 5 E New Kensington, PA | TREES AND WIRES DOWN ON MENK ROAD |
| Mar 7, 4:35 PM EST | TSTM WND DMG | Monessen, PA | TREE DOWN ON TYROL BOULEVARD |
| Mar 7, 4:38 PM EST | TSTM WND DMG | 1 W Vandergrift, PA | TREE DOWN ON ROUTE 356 |
| Mar 7, 4:40 PM EST | TSTM WND DMG | Irwin, PA | TREES AND WIRES DOWN ROUTE 30 |
| Mar 7, 4:40 PM EST | TSTM WND DMG | Jeannette, PA | DAMAGE TO A HOME ON DIVISION AVENUE. TIME ESTIMATED ON RADAR. |
| Mar 7, 4:42 PM EST | TSTM WND DMG | 3 S Saltsburg, PA | TREE DOWN ON MOWEEN ROAD |
| Mar 7, 4:45 PM EST | TSTM WND DMG | 3 S Youngstown, PA | TREE DOWN ON BETHEL CHURCH ROAD |
| Mar 7, 4:55 PM EST | TSTM WND DMG | Greensburg, PA | NUMEROUS TREES DOWN IN THE GREENSBURG AREA. |
| Mar 7, 4:55 PM EST | TSTM WND DMG | Latrobe, PA | NUMEROUS TREES DOWN IN THE LATROBE AREA. |
| Mar 7, 6:20 PM EST | NON-TSTM WND GST 58 | 5 E Canaan Heights, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 821 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS71 KPBZ 072121 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 421 PM EST Mon Mar 7 2022 PAZ023-074-076-WVZ511>513-080000- /O.NEW.KPBZ.HW.W.0001.220307T2121Z-220308T0000Z/ Indiana-Higher Elevations of Westmoreland-Higher Elevations of Fayette-Preston-Eastern Preston-Western Tucker- Including the cities of Bruceton Mills, Rowlesburg, Kingwood, Donegal, Parsons, Ohiopyle, Ligonier, Terra Alta, Hazelton, Hendricks, Champion, Saint George, and Indiana 421 PM EST Mon Mar 7 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph. * WHERE...In Pennsylvania, Higher Elevations of Fayette, Higher Elevations of Westmoreland and Indiana Counties. In West Virginia, Eastern Preston, Preston and Western Tucker Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WVZ514-072230- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-220307T2200Z/ Eastern Tucker- Including the cities of Davis, Canaan Valley, and Thomas 421 PM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Eastern Tucker County. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
521 WWUS71 KPBZ 072126 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 426 PM EST Mon Mar 7 2022 WVZ514-080000- /O.UPG.KPBZ.WI.Y.0006.000000T0000Z-220307T2200Z/ /O.EXA.KPBZ.HW.W.0001.000000T0000Z-220308T0000Z/ Eastern Tucker- Including the cities of Thomas, Davis, and Canaan Valley 426 PM EST Mon Mar 7 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Tucker County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ PAZ023-074-076-WVZ511>513-080000- /O.CON.KPBZ.HW.W.0001.000000T0000Z-220308T0000Z/ Indiana-Higher Elevations of Westmoreland-Higher Elevations of Fayette-Preston-Eastern Preston-Western Tucker- Including the cities of Saint George, Donegal, Parsons, Hendricks, Ligonier, Rowlesburg, Kingwood, Terra Alta, Indiana, Bruceton Mills, Champion, Ohiopyle, and Hazelton 426 PM EST Mon Mar 7 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 30-40 mph with gusts to 65. * WHERE...In Pennsylvania, Higher Elevations of Fayette, Higher Elevations of Westmoreland and Indiana Counties. In West Virginia, Eastern Preston, Preston and Western Tucker Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ JL
324 WWUS71 KPBZ 072350 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 650 PM EST Mon Mar 7 2022 PAZ023-074-076-WVZ511>514-080100- /O.EXP.KPBZ.HW.W.0001.000000T0000Z-220308T0000Z/ Indiana-Higher Elevations of Westmoreland-Higher Elevations of Fayette-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Davis, Bruceton Mills, Rowlesburg, Kingwood, Donegal, Parsons, Ohiopyle, Ligonier, Terra Alta, Hazelton, Thomas, Hendricks, Canaan Valley, Champion, Saint George, and Indiana 650 PM EST Mon Mar 7 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... The threat has ended. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Mar 7, 12:12 PM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 7, 12:12 PM EST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1212 PM EST Mon Mar 7 2022 .SYNOPSIS... Rain showers and isolated thunderstorms are expected with the passage of a low pressure system today. Cooler temperatures and snow showers return late tonight into Tuesday behind a cold front. && .NEAR TERM /THROUGH TONIGHT/... No major changes were needed for the aftn update as the rain swath continues to shift eastward with the advancing trough. Cold frontal encroachment may still bring a narrow band of weak convection later the afternoon and eve, and the primary concern with that feature will be isolated incidents of marginally severe wind gusts. Limiting factor continues to be boundary layer instability, especially in light that rain has cooled the entire area. Cold advection behind the front will change any lingering rain showers to snow. No significant/problematic accumulation is expected given warm surface and progression. Overnight lows are projected about 5 degrees above the averages. No change was needed to that forecast aspect. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... Lingering snow shower activity should wrap up late Tuesday morning as high pressure builds and backs wind to w and sw. Temperatures are expected to be near or slightly below the climatological average with prevailing cold aloft and clouds across the region. As high pressure skirts to the east, warm air is expected to advance into the region as winds shift from the southwest Tuesday night; temps will linger a few degrees above the climatological average. A new disturbance is expected to take shape over the Great Plains and move through southeast Ohio/West Virginia by early Wednesday. Depending on the availability of cold air aloft, a mix of rain and snow could be observed in portions of the region. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... The mid and late week weather outlook remains uncertain at this time as ensemble models continue to display the synoptic setup across the CONUS as: deep trough in the west and ridging over New England. Therefore, equal chances of below/above temperatures are likely across the Ohio River Valley. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Restrictions in rain can be expected into the eve. Cold frontal passage will alleviate the widespread rain, but overnight cold advection will maintain MVFR stratocu, and lingering snow showers may cause lcl, and brief IFR vsby restrictions. Building high pres wl herald improvement to VFR on Tuesday .Outlook... Restrictions in a rain/snow mix are likely on Wednesday with the crossing of a shortwave trough. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...Wind Advisory until 5 PM EST this afternoon for WVZ514. &&
Hazardous weather outlook, Mar 7, 12:25 PM EST, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1225 PM EST Mon Mar 7 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020-WVZ001- 081730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Hancock- 1225 PM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-081730- Eastern Tucker- 1225 PM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ016-021>023-029-031-073>076-WVZ002>004-012-021-509>513-081730- Jefferson PA-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker- 1225 PM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. There is a chance for isolated incidents of damaging wind gusts this afternoon and evening with showers along a crossing cold front. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Mar 7, 3:38 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
338 PM EST Mon Mar 7 2022
OHZ069-PAZ008-009-014>016-020>023-029-031-073-075-WVZ002>004-012-021-
509-072130-
Monroe OH-Armstrong PA-Clarion PA-Greene PA-Westmoreland PA-
Allegheny PA-Washington PA-Indiana PA-Jefferson PA-Butler PA-
Forest PA-Venango PA-Beaver PA-Fayette PA-Brooke WV-Marion WV-
Monongalia WV-Marshall WV-Ohio WV-Wetzel WV-
338 PM EST Mon Mar 7 2022
...STRONG WINDS WILL IMPACT EAST CENTRAL MONROE...EASTERN
BEAVER...VENANGO...BUTLER...ALLEGHENY...NORTHWESTERN JEFFERSON...
GREENE...ARMSTRONG...CLARION...NORTHWESTERN FAYETTE...FOREST...
WASHINGTON...WESTERN WESTMORELAND...OHIO...WETZEL...MARSHALL...
BROOKE...NORTHWESTERN MONONGALIA AND MARION COUNTIES THROUGH 430 PM
EST...
At 338 PM EST, Doppler radar was tracking gusty showers along a line
extending from near Enterprise to near Powhatan Point.
Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsburgh, Penn Hills, Mount Lebanon, Bethel Park, Ross Township,
McCandless Township, Monroeville, Cranberry, Moon Township, McMurray,
McKeesport, and Butler.
This includes the following highways...
Interstate 70 in West Virginia between mile markers 7 and 14.
Interstate 70 in Pennsylvania between mile markers 0 and 54.
Pennsylvania Turnpike between mile markers 21 and 73.
Interstate 79 in Pennsylvania between mile markers 0 and 96.
Interstate 79 in West Virginia between mile markers 158 and 160.
Interstate 80 in Pennsylvania between mile markers 31 and 79.
Interstate 376 in Pennsylvania between mile markers 45 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4144 7896 4145 7906 4134 7909 4137 7897
4036 7954 3941 8024 3947 8071 3960 8085
3959 8091 4162 7970 4163 7896
TIME...MOT...LOC 2038Z 283DEG 39KT 4166 7958 3979 8076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Mar 7, 3:48 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM NON-TSTM WND GST GROVE CITY 41.16N 80.09W
03/07/2022 M48 MPH MERCER PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ2201717
RRRLocal storm report, Mar 7, 3:57 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM NON-TSTM WND GST 2 ESE PITTSBURGH INTL A 40.48N 80.21W
03/07/2022 M62 MPH ALLEGHENY PA ASOS
&&
EVENT NUMBER PBZ2201718
RRRLocal storm report, Mar 7, 3:58 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM NON-TSTM WND GST 3 W WEST LIBERTY 40.17N 80.64W
03/07/2022 M51 MPH OHIO WV ASOS
&&
EVENT NUMBER PBZ2201719
RRRLocal storm report, Mar 7, 4:05 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM NON-TSTM WND GST 1 ENE BROWNSDALE 40.78N 79.95W
03/07/2022 M51 MPH BUTLER PA AWOS
&&
EVENT NUMBER PBZ2201720
RRRLocal storm report, Mar 7, 4:09 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EST MON MAR 07 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM NON-TSTM WND GST 2 NE GREEN HILLS 40.14N 80.29W
03/07/2022 M46 MPH WASHINGTON PA AWOS
&&
EVENT NUMBER PBZ2201721
RRRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:37 AM EST | River Flood Advisory | PBZ | Allegheny | 23 hr |
| Mar 7, 2:26 PM EST | Special Weather Statement | PBZ | Lawrence, Mercer | 34 min |
| Mar 7, 2:56 PM EST | Special Weather Statement | PBZ | Beaver, Butler, Lawrence, Mercer, Venango, Washington | 49 min |
| Mar 7, 3:38 PM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Butler, Clarion, Forest, Greene and 2 more | 52 min |
| Mar 7, 4:28 PM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Greene, Indiana, Washington and 1 more | 47 min |
| Mar 7, 4:37 PM EST | Special Weather Statement | PBZ | Fayette | 53 min |
| Mar 7, 4:38 PM EST | Special Weather Statement | PBZ | Jefferson | 52 min |
| Mar 7, 1:47 AM EST | Wind Advisory | PBZ | Tucker | 15 hr |
Nearby
High Wind Warnings in Pennsylvania, 2022High Wind Warnings in West Virginia, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.